The number of overtakes in an M/M/2 queue
Hendrik Baumann and
Berenice Anne Neumann
Operations Research Perspectives, 2018, vol. 5, issue C, 280-287
Abstract:
The phenomenon of overtaking in queueing systems and queueing networks has been addressed by several authors with various motivations in the last decades. Nevertheless, up to now, for the relatively simple M/M/2/FCFS queue, the distribution of the number of overtakes a stationary customer suffers from was not known. In this paper, we characterize this distribution by its probability generating function. As a consequence, we derive the expectation (which is well-known) and the variance.
Keywords: Queueing; Overtakes; Absorbing Markov chain (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S2214716018301593
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:oprepe:v:5:y:2018:i:c:p:280-287
DOI: 10.1016/j.orp.2018.09.001
Access Statistics for this article
Operations Research Perspectives is currently edited by Rubén Ruiz Garcia
More articles in Operations Research Perspectives from Elsevier
Bibliographic data for series maintained by Catherine Liu ().